Alert archive / Montana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 29, 2011, 2:50 PM MDT for 4 counties in Montana. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2011, 2:50 PM MDT (20:50 UTC)
- Expired
- Jun 29, 2011, 3:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Broadwater County, MT, Jefferson County, MT, Lewis and Clark County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 77 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:05 PM MDT | TSTM WND GST 61 | 5 Sw Winston, MT | 61 MPH THUNDERSTORM WIND GUST AT THE ELKHORN RAWS LOCATION. TIME IS ESTIMATED OFF RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -499 J/kg
- Mixed-layer LCL
- 2376 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758
WUUS55 KTFX 292050
SVRTFX
MTC007-043-049-059-292145-
/O.NEW.KTFX.SV.W.0017.110629T2050Z-110629T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
250 PM MDT WED JUN 29 2011
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MEAGHER COUNTY IN CENTRAL MONTANA...
NORTHWESTERN BROADWATER COUNTY IN SOUTHWEST MONTANA...
NORTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MONTANA...
SOUTHEASTERN LEWIS AND CLARK COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 345 PM MDT.
* AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTH OF MONTANA CITY...MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE EAST HELENA AND MONTANA CITY.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.
DAMAGING WINDS UP TO 59 MPH WERE REPORTED NEAR ELK PARK...WITH PENNY
SIZE HAIL IN BOULDER WITH THIS STORM. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE ON AREA LAKES...PLEASE SEEK SAFE HARBOR.
&&
LAT...LON 4690 11188 4690 11152 4698 11149 4700 11112
4682 11086 4631 11185 4641 11207
TIME...MOT...LOC 2048Z 222DEG 26KT 4644 11189
$$
BRUSDA3 follow-up statements
308
WWUS55 KTFX 292116
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
316 PM MDT WED JUN 29 2011
MTC043-292124-
/O.CAN.KTFX.SV.W.0017.000000T0000Z-110629T2145Z/
JEFFERSON MT-
316 PM MDT WED JUN 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JEFFERSON COUNTY
IS CANCELLED...
THE THUNDERSTORM WARNING FOR JEFFERSON COUNTY HAS BEEN
CANCELLED...AS THE STORM HAS EXITED THE REGION.
LAT...LON 4667 11187 4690 11188 4690 11152 4698 11149
4700 11112 4682 11086 4641 11166
TIME...MOT...LOC 2114Z 233DEG 21KT 4657 11159
$$
MTC007-049-059-292145-
/O.CON.KTFX.SV.W.0017.000000T0000Z-110629T2145Z/
BROADWATER MT-MEAGHER MT-LEWIS AND CLARK MT-
316 PM MDT WED JUN 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTHEASTERN LEWIS AND CLARK...NORTHWESTERN MEAGHER AND
NORTHWESTERN BROADWATER COUNTIES...
AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF WINSTON...OR 17 MILES NORTH OF
TOWNSEND...MOVING NORTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT LOCATIONS OVER CANYON FERRY
LAKE...ALONG WITH RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4667 11187 4690 11188 4690 11152 4698 11149
4700 11112 4682 11086 4641 11166
TIME...MOT...LOC 2114Z 233DEG 21KT 4657 11159
$$297
WWUS55 KTFX 292130
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
330 PM MDT WED JUN 29 2011
MTC049-292139-
/O.CAN.KTFX.SV.W.0017.000000T0000Z-110629T2145Z/
LEWIS AND CLARK MT-
330 PM MDT WED JUN 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS AND CLARK
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED SOUTHEASTERN LEWIS AND CLARK
COUNTY.
LAT...LON 4675 11157 4677 11152 4676 11150 4678 11149
4694 11107 4682 11086 4656 11155
TIME...MOT...LOC 2129Z 221DEG 27KT 4670 11145
$$
MTC007-059-292145-
/O.CON.KTFX.SV.W.0017.000000T0000Z-110629T2145Z/
BROADWATER MT-MEAGHER MT-
330 PM MDT WED JUN 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR WEST CENTRAL MEAGHER AND NORTH CENTRAL BROADWATER COUNTIES...
AT 330 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL MEAGHER COUNTY...OR
27 MILES NORTH OF TOWNSEND...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
LAT...LON 4675 11157 4677 11152 4676 11150 4678 11149
4694 11107 4682 11086 4656 11155
TIME...MOT...LOC 2129Z 221DEG 27KT 4670 11145
$$719
WWUS55 KTFX 292142
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
342 PM MDT WED JUN 29 2011
MTC007-059-292152-
/O.EXP.KTFX.SV.W.0017.000000T0000Z-110629T2145Z/
BROADWATER MT-MEAGHER MT-
342 PM MDT WED JUN 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MEAGHER AND NORTH
CENTRAL BROADWATER COUNTIES WILL EXPIRE AT 345 PM MDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4675 11157 4677 11152 4676 11150 4678 11149
4694 11107 4682 11086 4656 11155
TIME...MOT...LOC 2142Z 221DEG 27KT 4677 11135
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:25 AM MDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 29, 9:25 AM MDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 925 AM MDT WED JUN 29 2011 .UPDATE... FORECAST STILL ON TRACK FOR ACTIVE WEATHER DAY WITH MOST/ALL OF THE REGION SEEING THUNDERSTORM ACTIVITY THIS AFTN/EVE. FORECAST MODELS CONTINUE TO SHOW THAT MOST FAVORABLE LOCATION FOR SEVERE STORMS IS ACROSS A LARGE AREA EXTENDING FROM DILLON TO LEWISTOWN NORTH TO HAVRE THEN OVER TO WESTERN PONDERA COUNTY. HAIL TO 1 INCH OR GREATER AND WIND GUSTS OF 60 MPH OR MORE ARE DEFINITELY POSSIBLE WITH SOME OF THESE STORMS. MAIN STORM ACTIVITY WILL SHIFT TOWARD JUDITH BASIN/BLAINE/FERGUS COUNTY THIS EVENING WITH LINGERING SHOWERS ELSEWHERE. ONLY FORECAST ADJUSTMENTS THIS MORNING WERE TO REDUCE CLOUD COVERAGE THRU MIDDAY TO BETTER MATCH CURRENT SATELLITE IMAGERY AND A FEW SLIGHT TWEAKS TO FINE TUNE THUNDERSTORM PROBABILITY FOR AREAS EAST OF GREAT FALLS THIS EVENING. WARANAUSKAS .DISCUSSION... TODAY THROUGH FRIDAY...AN ACTIVE WEATHER PATTERN BEGINS TODAY AS INSTABILITY AND MOISTURE WILL COMBINE TO PRODUCE PERIODS OF THUNDERSTORMS STARTING THIS AFTERNOON AND REDEVELOPING ONCE AGAIN TOMORROW. A NUMBER OF FACTORS LOOK TO COMBINE THIS AFTERNOON WHICH WILL LEAD TO ISOLATED STRONG THUNDERSTORMS. A FEW SEVERE STORMS ALSO LOOK POSSIBLE. FORECAST MODELS IN GOOD AGREEMENT THAT THE UPPER TROUGH RESPONSIBLE FOR CONVECTIVE DEVELOPMENT TODAY WILL BE SLOW IN TRANSITING OUT OF THE AREA SO HAVE INCREASED CHANCES OF PRECIP OVER SOUTHWEST AND SOUTH CENTRAL MONTANA. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS LOOKS POSSIBLE THURSDAY OVER SOUTHWEST MONTANA BEFORE THINGS BEGIN TO CLEAR OUT FOR FRIDAY. WARM HIGH TEMPERATURES WILL CONTINUE TODAY AHEAD OF AFTERNOON CONVECTION WITH 80S AND 90S ACROSS THE VALLEYS AND PLAINS. COOLER TEMPS ARRIVE ON THURS AS A CANADIAN AIRMASS BEHIND REACHES THE REGION. EXPECT MOST LOCATIONS WILL ONLY REACH THE MID 60S TO LOW 70S ON THURSDAY BEFORE WARMING SLIGHTLY ON FRIDAY. FRIDAY NIGHT THROUGH WEDNESDAY...OVERALL IT IS STILL LOOKING LIKE A RELATIVELY DRY PERIOD WITH TEMPERATURES GENERALLY ABOVE NORMAL. EARLY IN THE WEEKEND EXPECT WEST TO SOUTHWEST FLOW ALOFT WITH AN AIRMASS THAT HAS RELATIVELY LITTLE MOISTURE IN IT. SUNDAY MODELS ARE IN AGREEMENT IN MOVING A COLD FRONT THROUGH THE AREA. THERE IS SOME UNCERTAINTY WITH THE SPEED OF THE COLD FRONT. HAVE OPTED TO GO WITH A SLOWER MOVEMENT SO HAVE INCREASED HIGH TEMPERATURES ON SUNDAY..MAINLY OVER THE PLAINS. IT STILL LOOKS LIKE THERE WILL BE LITTLE MOISTURE WITH FRONT SO WILL CONTINUE WITH THE FORECAST OF ISOLATED THUNDERSTORMS OVER PORTIONS OF SOUTHWEST AND CENTRAL MONTANA. BEHIND THE COLD FRONT EXPECT COOLER TEMPERATURES MONDAY AND WILL CONTINUE WITH THE SAME PRECIPITATION FORECAST AS SUNDAY. THE GFS AND ECMWF MODELS DIVERGE IN THEIR SOLUTIONS TUESDAY AND WEDNESDAY. THE GFS HAS A COOLER NORTHWEST FLOW ALOFT WHILE THE ECMWF HAS AN UPPER RIDGE. THIS IS A FLIP FLOP FROM A COUPLE OF DAYS AGO WHEN THE ECMWF HAD NORTHWEST FLOW ALOFT AND THE GFS AN UPPER RIDGE. CHECK OF OTHER GUIDANCE FROM THE GFS POINTS TO AN UPPER RIDGE SO WILL LEAN TOWARDS THE WARMER ECMWF TEMPERATURES. AS FOR THE CHANCES OF PRECIPITATION TUESDAY AND WEDNESDAY WILL GO WITH VALUES A LITTLE LESS THAN CLIMATOLOGY AS MODELS ARE FORECASTING LITTLE IF ANY PRECIPITATION. BLANK && .AVIATION... UPDATED 1140Z. EXPECT ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TODAY. AGAIN THE MAIN AXIS FOR THE ACTIVITY SHOULD RUN FROM KHLN TO KGTF TO KCTB. ALSO EXPECT A THREAT OF SEVERE THUNDERSTORMS LATER THIS AFTERNOON UNTIL DARK. IN COMPARISON TO YESTERDAY..SHOWER AND THUNDERSTORM ACTIVITY SHOULD START EARLIER TODAY. IN FACT KCTB AND KHLN COULD SEE A SHOWER OR POSSIBLY THUNDERSTORM DURING THE PERIOD FROM 18Z TO 20Z. EXPECT WIND GUSTS IN EXCESS OF 40 KNOTS WITH THE STRONGER THUNDERSTORMS WITH A RISK OF WIND GUSTS IN EXCESS OF 50 KNOTS. THERE WILL ALSO BE IFR CONDITIONS WITH HEAVY RAIN IN THE STRONGER STORMS. THIS HEAVY RAIN SHOULD BE CONCENTRATED OVER NORTH CENTRAL MONTANA AND IN PARTICULAR AT KHVR. ALTHOUGH EXPECT ACTIVITY TO DIMINISH BY DARK THERE WILL STILL BE SOME SCATTERED SHOWERS THE REST OF THE NIGHT. CONFIDENCE IN WHERE THEY WILL BE IS LOW. ALTHOUGH NOT MENTIONED IN THE TAFS FOR KHVR AND KLWT THERE WILL BE A THREAT OF THUNDERSTORMS AFTER DARK UNTIL AROUND SUNRISE. GUIDANCE SHOWS A FAIRLY WIDE RANGE OF FORECAST WIND DIRECTIONS AND SPEEDS TODAY INTO THIS EVENING SO CONFIDENCE IN WIND FORECASTS IN THE TAFS IS BELOW AVERAGE. BLANK && .HYDROLOGY... HIGH TEMPERATURES WILL REMAIN NEAR TYPICAL SEASONAL VALUES THIS WEEK. THIS WILL LEAD TO AN INCREASE IN SNOW MELT DURING THE EARLY/MIDDLE PART OF THE WEEK. RESERVOIRS ACROSS THE AREA REMAIN NEAR CAPACITY AND AS A RESULT MAY INCREASE THE AMOUNT OF WATER RELEASED AND SUBSEQUENT WATER LEVELS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS...SOME WITH HEAVY RAINFALL...ARE POSSIBLE WEDNESDAY. ANY RAIN FALLING ON TOP OF SNOW WILL LEAD TO FASTER SNOW MELT AND RISING WATER LEVELS. && .PRELIMINARY POINT TEMPS/POPS... GTF 86 52 67 44 / 70 30 20 10 CTB 80 51 64 43 / 40 30 20 10 HLN 84 50 68 45 / 60 30 30 10 BZN 86 47 70 43 / 40 40 50 20 WEY 75 37 62 34 / 30 40 50 20 DLN 81 46 69 41 / 50 30 30 10 HVR 86 53 72 47 / 50 40 20 10 LWT 87 48 67 43 / 40 50 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD HIGHLIGHTS REMAIN IN EFFECT UNTIL FURTHER NOTICE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 29, 3:55 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 355 AM MDT WED JUN 29 2011 MTZ008-012-015-053-055-301000- BEAVERHEAD-CASCADE-MADISON-BROADWATER-GALLATIN- 355 AM MDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT FLOOD HIGHLIGHTS REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA THIS AFTERNOON AND EVENING. HAIL AND GUSTY WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FLOOD HIGHLIGHTS WILL REMAIN IN EFFECT ACROSS PORTIONS OF THE REGION UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN GREAT FALLS. SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY FOR POTENTIAL SEVERE WEATHER. MTZ009>011-013-014-044>052-054-301000- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-MEAGHER- 355 AM MDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA THIS AFTERNOON AND EVENING. HAIL AND GUSTY WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY FOR POTENTIAL SEVERE WEATHER.
In the hours before
Special weather statement, Jun 29, 1:50 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 150 PM MDT WED JUN 29 2011 MTZ014-292030- CENTRAL AND SOUTHERN LEWIS AND CLARK MT- 150 PM MDT WED JUN 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS AND CLARK COUNTY UNTIL 230 PM MDT... AT 145 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORM JUST WEST OF THE DIVIDE. THESE STORMS WILL AFFECT AREAS NEAR HELENA...WOLF CREEK...CANYON FERRY AND HOLTER LAKE BETWEEN 230 PM AND 400 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING A BRIEF PERIOD OF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH. ADDITIONALLY...THESE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. IF YOU ARE BOATING ON AREA LAKES...BE PREPARED TO RETURN TO SHORE...AND REMEMBER THAT LIGHTNING CAN STRIKE OVER 10 MILES AHEAD OF THE MAIN STORM SYSTEM. LAT...LON 4732 11225 4670 11166 4659 11220 4678 11251 TIME...MOT...LOC 1947Z 202DEG 28KT 4684 11234
Special weather statement, Jun 29, 1:58 PM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
158 PM MDT WED JUN 29 2011
MTZ052-292045-
JEFFERSON MT-
158 PM MDT WED JUN 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL
245 PM...
AT 155 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUTTE...MOVING NORTHEAST AT 25 MPH.
A STRONG THUNDERSTORM OVER BUTTE CONTINUES TO MOVE NORTHEAST AT
25 MPH...AND WILL AFFECT LOCATIONS ALONG INTERSTATE 15 FROM BUTTE TO
CLANCY THROUGH 3 PM...INCLUDING LOCATIONS NEAR BASIN...BOULDER AND
CLANCY.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE...WIND
GUSTS TO 50 MPH...AND OCCASIONAL LIGHTNING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4650 11196 4607 11188 4592 11242 4597 11245
4602 11245 4605 11249 4609 11248 4613 11253
4614 11253
TIME...MOT...LOC 1955Z 237DEG 23KT 4600 11252
BRUSDALocal storm report, Jun 29, 2:31 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
231 PM MDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL BOULDER 46.24N 112.12W
06/29/2011 M0.75 INCH JEFFERSON MT TRAINED SPOTTER
PENNY SIZED HAIL
&&
NJLLocal storm report, Jun 29, 2:32 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
232 PM MDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST 4 NNE MCALLISTER 45.50N 111.70W
06/29/2011 M61 MPH MADISON MT DEPT OF HIGHWAYS
61 MPH WIND GUST AT NORRIS HILL. NON THUNERSTORM
RELATED.
&&
BRUSDALocal storm report, Jun 29, 2:42 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND GST 11 SW BASIN 46.16N 112.43W
06/29/2011 M59 MPH JEFFERSON MT DEPT OF HIGHWAYS
59 MPH WIND GUST AT THE DOT SENSOR NEAR ELK PARK.
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:33 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Teton | 42 min |
| Jun 28, 6:48 PM MDT | Special Weather Statement | TFX | Pondera | 42 min |
| Jun 28, 6:54 PM MDT | Special Weather Statement | TFX | Chouteau | 51 min |
| Jun 28, 6:59 PM MDT | Special Weather Statement | TFX | Toole | 46 min |
| Jun 28, 7:17 PM MDT | Special Weather Statement | TFX | Chouteau | 58 min |
| Jun 28, 7:22 PM MDT | Special Weather Statement | TFX | Cascade | 23 min |
| Jun 28, 7:58 PM MDT | Special Weather Statement | TFX | Hill, Liberty, Toole | 47 min |
| Jun 28, 8:01 PM MDT | Special Weather Statement | TFX | Teton | 29 min |
| Jun 28, 8:14 PM MDT | Special Weather Statement | TFX | Chouteau | 31 min |
| Jun 28, 8:40 PM MDT | Special Weather Statement | TFX | Blaine, Hill | 50 min |
| Jun 28, 9:29 PM MDT | Special Weather Statement | TFX | Blaine, Fergus | 46 min |
| Jun 29, 10:28 AM MDT | River Flood Warning | TFX | Gallatin | 4 days |
| Jun 29, 1:50 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 40 min |
| Jun 29, 1:58 PM MDT | Special Weather Statement | TFX | Jefferson | 47 min |
| Jun 29, 2:21 PM MDT | High Wind Warning | TFX | 6 hr | |
| Jun 29, 3:08 PM MDT | Special Weather Statement | TFX | Cascade | 52 min |
| Jun 29, 3:27 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau | 34 min |
| Jun 29, 3:31 PM MDT | Special Weather Statement | TFX | Pondera, Teton | 44 min |
| Jun 29, 4:00 PM MDT | Special Weather Statement | TFX | Chouteau | 45 min |
| Jun 29, 5:38 PM MDT | Areal Flood Warning | TFX | Madison | 9 days |
Nearby
Severe Thunderstorm Warnings in Montana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.